How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Dog Veterinarian
Category: Dog
Satisfied Customers: 2952
Experience:  DVM, Emergency Veterinarian; BS (Physiology) Michigan State Univ
15010675
Type Your Dog Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

My 23 pound cocker spaniel swallowed my 300 mg capsule

Customer Question

My 23 pound cocker spaniel swallowed my 300 mg capsule gabapentin. Emergency? What should I do?
Submitted: 11 months ago.
Category: Dog
Expert:  petdrz. replied 11 months ago.

Hello and thanks for trusting me to help you and Micky today. I am a licensed veterinarian with over 25 years experience and would be happy work with you.

This would not be considered an overdose as it is well within the dosage range that is used when the drug is prescribed for treating seizures in dogs. Since his system is not used to this drug, you may notice sedation, but it should wear off within 6-8 hours if so.

I hope this is helpful. Please let me know if you have ANY other questions. My goal is to give you 100% satisfaction and if you are not yet satisfied, please reply so I can clarify for you.

My posted replies are for general education only and not meant as a diagnosis. Only after a thorough veterinary examination can a diagnosis for your pet be made and specific treatments be advised or medications be prescribed.

Dr Z

Customer: replied 11 months ago.
Whew. Thank you.
Expert:  petdrz. replied 11 months ago.

You are welcome. And yes, Whew!